Alert archive / Pennsylvania / Flash Flood Warnings in 2001

Flash Flood Warning 2, NWS Binghamton, NY

April 3, 2001Bradford County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Apr 3, 2001, 7:10 PM EDT for Bradford County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 3, 2001, 7:10 PM EDT (23:10 UTC)
Expired
Apr 3, 2001, 10:15 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bradford County, PA

The radar

The Binghamton radar (KBGM), 63 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2001-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2001-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 032316
FFWBGM
PAC015-040215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
710 PM EDT TUE APR 3 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA.

* UNTIL 1015 PM EDT.

* AT 705 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A DAM   
FAILURE OF SACO LAKE DAM...WHICH IS IN THE TOWN OF ULSTER. 
FLOODING OF HEMLOCK RUN CREEK IS IMMINENT. 

THE DAM IS GIVEING WAY...SENDING LARGE QUANTITIES OF WATER RAPIDLY 
DOWNSTREAM. THIS WILL CAUSE EXTREME FLOODING OF THE HEMLOCK RUN 
CREEK BELOW THE DAM.

PERSONS LIVING ALONG THE RIVER DOWNSTREAM FROM THE DAM SHOULD MOVE TO
HIGHER GROUND NOW! FLOODING WILL OCCUR RAPIDLY.

LAT...LON 4169 7657 4169 7633 4187 7633 4187 7657

$$

RRM

&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 1:05 PM EDT, 6 hours 5 minutes earlier.

Area forecast discussion, Apr 3, 1:05 PM EDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
105 PM EDT TUE APR 3 2001

SCATTERED SHOWERS THIS EVNG ACRS NE PA AS THE S/WV SLIDES BY.
REMAINDER OF FCST FEATURES RIDGING AND SLOWLY MODERATING TEMPS.
INDICATIONS OF A SLIGHTLY MORE LOW LVL MSTR ACRS ERN ZONES TMRW...SO
MIGHT GO PARTLY SUNNY THERE AS OPPOSED TO MOSTLY SUNNY ELSEWHERE.
SOME UPR LVL MSTR TRIES TO WORK OVER THE TOP OF THE RDG LATER TMRW
NGT AND THU. WITH THE RDG AXIS SO FAR TO THE WEST XPCT ANY CI/AC
TO BE THINNING AS IT MOVS INTO THE RGN. PREV AVN RUN WAS MUCH WETTER
SO NOT MUCH CONSISTENCY. WILL BE CONSERVATIVE AND FCST PARTLY (VS
MOSTLY) SUNNY ON THU. NXT CHC FOR SIG PCPN APPEARS TO BE FRI NGT AS
A WMFNT APRCHS.

.BGM...NONE.

BRADY

Nearby

Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.